# SDR CALA0001864

- Difficulty date: December 6, 2000
- Submitted: December 8, 2000
- Operation: Air carrier
- Aircraft: N71828
- Make and model: Doug DC-9-82
- Aircraft serial: 49488
- Aircraft time: 43,431 hours, 20,701 cycles
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: 6140
- Condition: Burned
- Location: Galley
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

SMOKE ENTERED THE COCKPIT FROM BEHIND THE F/O'S SEAT WHILE ON FINAL APPROACH TO IAH. THE AIRCRAFT LANDED SAFELY AND TAXIED TO THE GATE UNDER ITS OWN POWER. THE SMOKE HAD CLEARED. MAINTENANCE FOUND THE FORWARD GALLEY WORK LIGHT BALLAST AT FAULT. THE BALLAST WAS REMOVED AND REPLACED. POWER WAS APPLIED TO THE SYSTEM AND OPERATION CHECKED GOOD WITH NO OTHER DEFECTS NOTED.
